Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 190, NWS Tulsa, OK

June 6, 2005Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2005, 2:12 AM CDT for Osage County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 2:12 AM CDT (07:12 UTC)
Expired
Jun 6, 2005, 3:15 AM CDT
In force
63 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Osage County, OK

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2883 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2883 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 060712
SVRTSA
OKC113-060815-
/O.NEW.KTSA.SV.W.0190.050606T0712Z-050606T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 AM CDT

* AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 4 MILES EAST OF SHIDLER...MOVING NORTHEAST AT 35
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEARSONIA...
  FORAKER AND BIGHEART.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3672 9674 3660 9634 3717 9587 3743 9642

$$
3 follow-up statements
000 
WWUS54 KTSA 060728
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 AM CDT MON JUN 6 2005

OKC113-060815-
/O.CON.KTSA.SV.W.0190.000000T0000Z-050606T0815Z/
OSAGE OK-
229 AM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR OSAGE
COUNTY...

AT 224 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES SOUTHEAST OF PEARSONIA...MOVING NORTHEAST
AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3672 9674 3660 9634 3717 9587 3743 9642

$$
000 
WWUS54 KTSA 060751
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 AM CDT MON JUN 6 2005

OKC113-060815-
/O.CON.KTSA.SV.W.0190.000000T0000Z-050606T0815Z/
OSAGE OK-
250 AM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR OSAGE
COUNTY...

AT 245 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 5 MILES NORTHWEST OF BIGHEART...MOVING NORTHEAST AT
30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3672 9674 3660 9634 3717 9587 3743 9642

$$
000 
WWUS54 KTSA 060814
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT MON JUN 6 2005

OKC113-060825-
/O.EXP.KTSA.SV.W.0190.000000T0000Z-050606T0815Z/
OSAGE OK-
315 AM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRES AT 315 AM
CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3672 9674 3660 9634 3717 9587 3743 9642

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:15 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 5, 9:15 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT SUN JUN 5 2005

.DISCUSSION...
WILL MAKE ONLY MINOR CHANGES TO CURRENT FORECAST.  THE SLIGHT CHANCE
OF PRECIP DEVELOPING LATER TONIGHT CONTINUES TO BE SUPPORTED BY 00Z
RUC AND NAM.  THE RUC IS MOST AGGRESSIVE AND DEVELOPS CONSIDERABLE
PRECIP OVER MOST OF EASTERN OKLAHOMA THIS EVENING AND ENDS IT AFTER
MIDNIGHT.  THAT IS OBVIOUSLY OVERDONE...BUT IT MAY SIMPLY HAVE A
TIMING ISSUE.  GIVEN THE CLOUDS AROUND AND POSSIBLE DIFFERENTIAL
COOLING AT CLOUD TOP...THERE MAY STILL EXIST A SLIGHT CHANCE OF
PRECIP LATER IN THE NIGHT.  THE NAM MAINTAINS A FAIR AMOUNT OF
UPWARD ISENTROPIC FLOW BETWEEN 850 AND 700 MB OVERNIGHT WHICH COULD
PROVIDE THE LIFT NECESSARY FOR CONVECTION.  HOWEVER...THAT MAY ALSO
BE A STRETCH.

THE BEST INDICATOR FOR PRECIP IS THE DEVELOPMENT SOUTH OF OKC.  00Z
OKC RAOB INDICATES STORMS THAT DEVELOP SHOULD DRIFT TO THE EAST AT
ABOUT 12-14 MPH. THAT WOULD INDICATE A BETTER CHANCE OF PRECIP IN
SOUTHEAST OK THAN NORTHEAST.

GIVEN THE MODEL INDICATIONS AND THE CURRENT CONVECTIVE DEVELOPMENT
...ALTHOUGH WEAK...WILL ADJUST POPS UP TO 30 PERCENT OVER SOUTH AND
WEST PORTIONS OF THE TULSA FORECAST AREA.  WILL MAKE NO CHANGES TO
TEMPS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 2
Hazardous weather outlook, Jun 5, 1:00 PM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SUN JUN 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN JUN 5 2005

...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS THE AREA
DURING THE MORNING HAD WEAKENED AND MOVED EAST OF THE AREA BY EARLY
THIS AFTERNOON.  IN THE WAKE OF THIS SYSTEM...THE ATMOSPHERE OVER
THE AREA WAS ONCE AGAIN BECOMING INCREASINGLY UNSTABLE.  A WEAK
FRONTAL BOUNDARY WAS ALSO LOCATED OVER THE FAR NORTHERN PART OF THE
AREA THIS AFTERNOON.  THE FRONTAL BOUNDARY...IN ADDITION TO ANY
RESIDUAL OUTFLOW BOUNDARIRES FROM THIS MORNINGS ACTIVITY MAY PROVIDE
THE POTENTIAL FOR SCATTERED THUNDERSTORMS OVER THE AREA THROUGH
TONIGHT.  IF STORMS CAN DEVELOP DURING THE HEAT OF THE DAY...THERE
IS A GOOD CHANCE THAT SOME STORMS WILL REACH SEVERE LIMITS...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE LOWER ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE...ALLOWING A
CHANCE FOR SEVERE STORMS AGAIN ON MONDAY. AFTER MONDAY...WARM AIR
ALOFT AND A LACK OF ANY LOW LEVEL CONVERGENCE WILL NEGATE ANY
CHANCE FOR THUNDERSTORM ACTIVITY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 5, 9:03 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND GST     OKTAHA                  35.58N 95.47W
06/04/2005  73 MPH           MUSKOGEE           OK   BROADCAST MEDIA

1038 PM     NON-TSTM WND GST GLENPOOL                35.96N 96.01W
06/04/2005  60 MPH           TULSA              OK   PUBLIC

1042 PM     NON-TSTM WND GST JENKS                   36.02N 95.97W
06/04/2005  65 MPH           TULSA              OK   AMATEUR RADIO

            60-65 MPH WIND GUSTS AT JENKS BRIDGE NEAR 91ST ST.

1043 PM     NON-TSTM WND GST TULSA                   36.13N 95.92W
06/04/2005  80 MPH           TULSA              OK   AMATEUR RADIO

            HWY 169 AND 71ST ST

1044 PM     NON-TSTM WND GST TULSA                   36.13N 95.92W
06/04/2005  50 MPH           TULSA              OK   AMATEUR RADIO

            40-50 MPH WIND GUSTS AND POWER OUTAGES AT I-44 AND HWY
            169.

1049 PM     NON-TSTM WND GST TULSA                   36.13N 95.92W
06/04/2005  90 MPH           TULSA              OK   AMATEUR RADIO

            MEASURED GUST OF 90 MPH AT HWY 169 AND 71ST STREET S.

1052 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   NWS EMPLOYEE

            CAR WINDOW BLOWN OUT AT NWS OFFICE /HWY 169 AND 11TH ST./
            AND NUMEROUS LARGE TREE LIMBS DOWN.

1052 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   AMATEUR RADIO

            4-5 INCH DIAMETER TREE LIMBS BROKEN AT 11TH ST. AND 151ST
            E. AVE.

1055 PM     TSTM WND GST     PORTER                  35.87N 95.52W
06/04/2005  70 MPH           WAGONER            OK   MESONET

1100 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   AMATEUR RADIO

            POWER LINES BLOWN DOWN AT HWY 169 AND 41ST ST.

1100 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   BROADCAST MEDIA

            LARGE TREES UPROOTED AND BROKEN IN HELLER PARK.

1103 PM     NON-TSTM WND DMG TULSA                   36.13N 95.92W
06/04/2005                   TULSA              OK   AMATEUR RADIO

            SIGN BLOWN ONTO ROAD AT 11TH ST. AND 138TH E. AVE.

1106 PM     NON-TSTM WND GST BARTLESVILLE            36.75N 95.98W
06/04/2005  65 MPH           WASHINGTON         OK   AMATEUR RADIO

1150 PM     LIGHTNING        PRYOR                   36.31N 95.32W
06/04/2005                   MAYES              OK   EMERGENCY MNGR

            LIGHTNING STRUCK A RESIDENCE IN PRYOR. FD DISPATCHED.
            UNSURE OF AMOUNT OF DAMAGE.

1230 AM     NON-TSTM WND GST 2 SSW LOCUST GROVE      36.17N 95.18W
06/05/2005  60 MPH           MAYES              OK   AMATEUR RADIO

0110 AM     NON-TSTM WND GST 4 SW WATTS              36.07N 94.62W
06/05/2005  65 MPH           ADAIR              OK   AMATEUR RADIO

            WIND GUSTS ESTIMATED AT 65 MPH AND CHICKEN HOUSE DAMAGED
            IN CHANCE.

0115 AM     NON-TSTM WND DMG COMMERCE                36.93N 94.87W
06/05/2005                   OTTAWA             OK   EMERGENCY MNGR

            WIND KNOCKED DOWN POWER LINES WHICH THEN CAUGHT TREES ON
            FIRE.

0115 AM     NON-TSTM WND DMG MIAMI                   36.87N 94.88W
06/05/2005                   OTTAWA             OK   EMERGENCY MNGR

            WINDS KNOCKED DOWN POWER LINES WHICH LED TO TREE FIRES.

0115 AM     NON-TSTM WND GST MIAMI                   36.87N 94.88W
06/05/2005  60 MPH           OTTAWA             OK   EMERGENCY MNGR

            WINDS SUSTAINED AT 40-55 MPH...GUSTS TO 60 MPH ACROSS A
            LARGE PORTION OF THE COUNTY.

0120 AM     NON-TSTM WND DMG 1 SE WYANDOTTE          36.78N 94.71W
06/05/2005                   OTTAWA             OK   EMERGENCY MNGR

            TREE DOWN ON HWY 10 /0.5 MILES SOUTH OF JUNCTION WITH HWY
            60/. 4 CARS RAN INTO THE TREE. INJURIES UNKNOWN.

&&

NMK

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.